Patient Comments: Vestibular Balance Disorders - Cause

Question:What was the cause of your vestibular balance disorder?

Comment from: Wylee, 55-64 Female (Patient) Published: August 19

I was struck with Ramsay Hunt Syndrome in March 2008. The first symptom was a severe earache in my left ear. The same ear developed blisters which were extremely painful. The next evening the entire left side of my face drooped. I thought I was having a stroke. I felt numb, as if I had been to the dentist, but he shot up the whole left side. Two days later my balance disappeared. I felt (and looked) like I was drunk. After balance and vestibular therapy, intratympanic gentamicin and more vestibular therapy, my disequilibrium is better, but not good. I stumble in the dark, uneven surfaces are difficult for me to walk on and it is still hard for me to drive. Still trying to figure out why and what to do. This is not living.

Comment from: Betty, 75 or over Female (Patient) Published: May 08

I don't know. I woke up that way one morning 15 months ago and had to be hospitalized. I am not dizzy but my head feels weird and I feel more of a floating sensation. I have had physical therapy with all of the head and neck therapy but I still have balance problems and they are worse when I walk any distance. I wish I could get rid of this problem but have not had success. I am better than when it first started but it is still a miserable condition to live with.


Patient Comments

Viewers share their comments

Vestibular Balance Disorders - Diagnosis Question: How was your vestibular balance disorder diagnosed?
Vestibular Balance Disorders - Symptoms Question: Please describe the symptoms associated with your balance disorder.
Vestibular Balance Disorders - Treatment Question: What was the treatment for your balance disorder?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.